MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVLS MONO REV STEM 300MM SZ15 SO; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. REDAPT SLVLS MONO REV STEM 300MM SZ15 SO; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 71354739
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a disassociation of the head and the stem.The redapt stem was replaced.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to a disassociation of the devices.The redapt stem and the head were removed.The associated redapt femoral standard offset sleeveless stem and biolox head, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.The complaint was reported to ceramtec for the head.As the legal manufacturer of the head, ceramtec will perform the investigation on this part.Our investigation including the review of manufacturing records of the stem did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the stem revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.No medical documents were received for investigation.No further medical assessment can be performed at this time.Possible causes could include but are not limited to lack of engagement with host bone or improper surface texture.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
REDAPT SLVLS MONO REV STEM 300MM SZ15 SO
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9137586
Report Number1020279-2019-03512
Device Sequence Number2694335
Product Code LZO
UDI-Device Identifier00885556579602
UDI-Public00885556579602
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354739
Device Catalogue Number71354739
Device Lot Number16ETM0002F
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR